Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 15, 2018, 2:19 PM CDT for 24 counties in Texas. It took effect at Apr 16, 2018, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 2:19 PM CDT (19:19 UTC)
- In effect from
- Apr 16, 2018, 1:00 PM CDT
- Expired
- Apr 16, 2018, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2600 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS84 KLUB 151919 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 219 PM CDT Sun Apr 15 2018 TXZ021>025-027>031-033>036-039>042-161100- /O.UPG.KLUB.FW.A.0020.180416T1800Z-180417T0200Z/ /O.NEW.KLUB.FW.W.0020.180416T1800Z-180417T0200Z/ /O.UPG.KLUB.FW.A.0021.180417T1600Z-180418T0300Z/ /O.NEW.KLUB.FW.W.0021.180417T1600Z-180418T0300Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- 219 PM CDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL AREAS EXCEPT CHILDRESS AND COTTLE COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL AREAS... The National Weather Service in Lubbock has issued a Red Flag Warning for Monday which is in effect from 1 PM to 9 PM CDT, and also on Tuesday valid from 11 AM to 10 PM CDT. The Fire Weather Watches are no longer in effect. * Wind...Southwest 20 to 25 mph Monday, and southwest 25 to 35 mph on Tuesday. * Humidity...3 to 10 percent. * Fuels...Extremely dry. * Impacts...Rapid wildfire growth is likely in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. && $$ TXZ037-038-043-044-161100- /O.UPG.KLUB.FW.A.0021.180417T1600Z-180418T0300Z/ /O.NEW.KLUB.FW.W.0021.180417T1600Z-180418T0300Z/ /O.NEW.KLUB.FW.W.0020.180416T1800Z-180417T0200Z/ Dickens-King-Kent-Stonewall- 219 PM CDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL AREAS EXCEPT CHILDRESS AND COTTLE COUNTIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL AREAS... The National Weather Service in Lubbock has issued a Red Flag Warning for Monday which is in effect from 1 PM to 9 PM CDT, and also on Tuesday valid from 11 AM to 10 PM CDT. The Fire Weather Watch is no longer in effect. * Wind...Southwest around 20 mph on Monday, and southwest at 25 to 30 mph on Tuesday. * Humidity...5 to 10 percent. * Fuels...Extremely dry. * Impacts...Rapid wildfire growth is likely in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. && $$ TXZ026-032-161100- /O.UPG.KLUB.FW.A.0021.180417T1600Z-180418T0300Z/ /O.NEW.KLUB.FW.W.0021.180417T1600Z-180418T0300Z/ Childress-Cottle- 219 PM CDT Sun Apr 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL AREAS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 10 PM CDT Tuesday. The Fire Weather Watch is no longer in effect. * Wind...Southwest at 25 to 35 mph. * Humidity...5 percent. * Fuels...Extremely dry. * Impacts...Rapid wildfire growth is likely in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent already occurring. && $$
2 follow-up statements
583 WWUS84 KLUB 160824 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 324 AM CDT Mon Apr 16 2018 TXZ026-032-170200- /O.EXA.KLUB.FW.W.0020.180416T1800Z-180417T0200Z/ /O.EXT.KLUB.FW.W.0021.180417T1600Z-180418T0500Z/ Childress-Cottle- 324 AM CDT Mon Apr 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHEASTERN TEXAS PANHANDLE... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHEASTERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 9 PM CDT this evening. * Wind...Southwest at 20 mph on Monday and 25 to 30 mph on Tuesday. * Humidity...Between 10 to 15 percent on Monday and less than 5 percent on Tuesday. * Fuels...Critically dry. * Impacts...Rapid wildfire growth is likely in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent already occurring. && $$ TXZ021>025-027>031-033>044-170200- /O.EXT.KLUB.FW.W.0021.180417T1600Z-180418T0500Z/ /O.CON.KLUB.FW.W.0020.180416T1800Z-180417T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-Terry-Lynn- Garza-Kent-Stonewall- 324 AM CDT Mon Apr 16 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... * Wind...Southwest 20 to 25 mph Monday and 25 to 35 mph on Tuesday. * Humidity...Between 5 and 10 percent on Monday and less than 5 percent on Tuesday. * Fuels...Extremely dry. * Impacts...Rapid wildfire growth is likely in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. && $$
354 WWUS84 KLUB 170157 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 857 PM CDT Mon Apr 16 2018 TXZ021>044-171200- /O.EXP.KLUB.FW.W.0020.000000T0000Z-180417T0200Z/ /O.CON.KLUB.FW.W.0021.180417T1600Z-180418T0500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 857 PM CDT Mon Apr 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT CDT TUESDAY NIGHT FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND SOUTHERN TEXAS PANHANDLE... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL AREAS... * Timing...Extremely critical fire weather conditions will peaking Tuesday afternoon and evening. * Wind...Southwest sustained at 25 to 35 mph with gusts to 50 mph. A cold front will bring a northwesterly to northerly wind shift Tuesday evening. * Humidity...At and below 5 percent. * Fuels...Extremely dry. * Impacts...Rapid wildfire growth is likely in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. Due to the hot, dry and strong winds on Tuesday, any ignitions will have the potential to grow rapidly into dangerous weather-driven wildfires. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 11:55 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 15, 11:55 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1155 AM CDT Sun Apr 15 2018 .AVIATION... VFR with light winds today becoming breezy Monday morning. && PREV DISCUSSION... /issued 258 AM CDT Sun Apr 15 2018/ DISCUSSION... A chilly start this morning with near freezing temperatures expected everywhere as weak surface ridge overhead. Southern South Plains and southern Rolling Plains may not experience widespread light freeze, but at least pockets likely will while northern areas appear fairly likely to get the widespread light freeze. Northwest flow aloft in advance of progressive weak upper ridge axis passing east early Monday. Winds will bend back to the southwest or south later today and tonight - speeds mostly under 10 mph making for a generally (subjectively) pleasant day. Monday, then more-so Tuesday, will see increasing southwest flow aloft in advance of a potent upper low pressure trough scraping through the northern and central Rockies. Tightening height and surface pressure gradients will lead to breezy or low-end windy and warmer temperatures Monday, then outright windy and very warm Tuesday and probably some amount of dust with wind speeds likely near wind advisory levels. Strongest wind core appears will remain across the northern Texas and Oklahoma Panhandles, this time. A weak Pacific/Continental cold front system will pass Tuesday night leaving Wednesday as another potentially light wind and somewhat cooler day - back down to near normal - and there doesn't appear nearly enough cold air for a significant freeze risk. Following another progressive upper ridge axis passing late Wednesday, the next Pacific upper trough system is still looking more amplified and further south pushing a notable height fall pattern across the southwestern U.S. Thursday then into the southern plains Friday. As in previous discussion, we still have concerns about the overall quality of moisture return - especially depth - as flow will back but maybe not enough to tap into deeper subtropical moisture. But whatever moisture is pulled into the southern high plains by late Thursday should be acted upon by strong dynamic cooling and differential vorticity advection validating continued chance of thunder centered Friday-ish. Solutions still are about 18 hours apart on passage of the upper low into the high plains early Saturday, GFS faster than ECMWF, so grids retain a broader time-frame for precipitation chances than will ultimately be reality. None-the-less, we have tapered precipitation quicker on the back side as the courser resolution ECMWF typically over-produces precipitation trailing into the dry subsident air. And then looking probably just dry and windy for Saturday, i.e. back to normal. And if this pattern holds up, perhaps next Sunday again will be another "down" day for wind and somewhat cooler; i.e. subjectively nice. RMcQueen FIRE WEATHER... Two potential critical fire weather days ahead - starting Monday with increasing low level south-southwest flow. Uncertain how much moisture return through Rolling Plains may keep humidity higher and wind speeds generally on the lower end of red flag criteria. However, with ERC values holding in the lower to middle 90th percentiles on the Caprock, and approaching 90th in the Rolling Plains, along with forecast RFTI levels of 4 or 5, we have issued a fire weather watch Monday afternoon into early evening favoring areas on the Caprock and adjacent parts of the Rolling Plains just off the Caprock. Tuesday at this point appears outright windy again as another strong upper low pulls across the northern/central Rockies into the northern plains. Strongest wind core will be to our north but solid wind flow will overly the thermal ridge axis/very warm or hot temperatures, directly overhead. Widespread RFTI of 7 or 8 and some potential again for RFTI 9 eventually could lead to consideration for extremely critical. Tuesday is still 5th into 6th forecast periods - pretty far out - but confidence is high enough and threat significant enough to validate an early fire weather watch issuance (for all areas) this morning as well. Next threat for critical fire weather may be next Saturday. RMcQueen && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for TXZ021>044. Fire Weather Watch from Monday afternoon through Monday evening for TXZ021>025-027>031-033>036-039>042. && 99/99/26
Hazardous weather outlook, Apr 15, 8:34 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 834 AM CDT Sun Apr 15 2018 TXZ021>044-161345- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 834 AM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions are possible Monday, and even more-so Tuesday. A Fire Weather Watch is in effect Monday for areas on the Caprock and the adjacent Rolling Plains, and a Fire Weather Watch is also in effect Tuesday for the entire area including the Texas South Plains, Rolling Plains, and extreme southern Texas Panhandle.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:25 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more | 11 hr |
| Apr 15, 3:25 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 11 hr |
| Apr 15, 2:19 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 58 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.